# SDR CA020321002

- Difficulty date: March 15, 2002
- Submitted: April 15, 2002
- Operation: General aviation
- Make and model: Boeing 737-2E3
- Aircraft time: 42,962 hours
- Engine: Pwa JT8D15
- System (JASC): 2131 · Cabin Pressure Controller
- Part: Controller
- Condition: Malfunctioned
- Location: Cabin Pressure
- Stage of operation: CL
- How discovered: O
- Nature of condition: L
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF WHILE CLIMING THROUGH 31,000 FT, CREW NOTICED THAT CABIN ALTITUDE READING 9,500 FT. A/C DESCENTED TO 14,000 FT. CREW DONNED OXYGEN MASKS, AS PER QRC FOR RAPID DEPRESSURIZATION & PROCEEDED TO SELECT MANUAL CONTROL ON PRESUURIZATION PANEL & OUTFLOW VALVE TO CLOSE. CABIN ALTITUDE IND READ BELOW SEA LEVEL & PRESSURE DIFFERENTIAL WENT TO 8.4 PSI CAUSING DISCOMFORT ON EARS FOR EVERYONE. A/C WAS CLEARED TO 10,000 FT. & UNSCHEDULED PRESSURIZATION CHECKLIST COMPLETED TO REDUCE CABIN PRESSURE: FLT RETURNED UNPRESSURIZED & LANDED W/O INCIDENT. MAINT PERFORMED OPAL TEST OF PRESSURE CONTROL SYS AS PER MM 21-31-00 WITH NO FAULTS FOUND.
